Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depression Support Center Depression Support Center

Cymbalta

Anonymous
Posted by Anonymous
  • 17 Replies

 I have been on Cymbalta since April of this past year and my doc increased it from 60 mg a day to 120 mg a day.  I didn't realize what side effects it could cause. 

I have chills all the time.  My scalp started breaking out causing me to scratch and bleed and some of them got infected.  My legs got very swollen and developed blisters on my legs and toes and ankles.  My toenails and fingernails started to get fungus-y.  I knew something was wrong with me but I never thought it was Cymbalta.  I just Googled the side effects and I couldn't believe how many people have the same complaints and some of the side effects could be life-threatening. 

My psychiatrist took me off of Wellbutrin in April because of an apparent seizure that landed me in the hospital for four days.  Wellbutrin shouldn't be given to people with head injuries as it could cause seizures.  I had numerous head injuries from being a victim of domestic violence a few years ago.  I was getting some relief from Wellbutrin and it was the only med that actually made some type of a difference in my depression but I can no longer be on Wellbutrin and now I can't be on Cymbalta either. 

I am relieved that now I know the reason for my horribly itchy head and for my blistering peeling feet, arms and legs.  I was on Cymbalta back in 2008 and I didn't get any relief at all but I thought I would try it again since I had to come off of the Wellbutrin. 

So now I am just on Ritalin and Xanax and I am not sure what antidepressant my doctor will put me on next as I have been resistant to every one I have ever been on in my life.  Hopefully, the situations that are making me so depressed and upset will improve and then the depression will improve as well.  That is what my doctor said would happen.  It's just a waiting game for now, still, I should say.

Anyway, anyone else on Cymbalta and having either good results or experiencing any side effects?  I want to go back on Wellbutrin but it can cause seizures in head injury patients so my doc won't put me on it again.

Maybe I will start to feel a little better soon.  I kept having chills and my head is so itchy and feeling as though I have a billion bugs digging into my scalp and crawling all over my head.  Then when I scratch it only gets worse and infected.

Thanks for listening. 

 

 

Posted by Anonymous on Oct. 13, 2012 at 2:08 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
twistandshout
by on Oct. 13, 2012 at 5:03 AM

 I take cymbalta ta and it has been a life savor for me. I take it for anxiety, chronic pain and depression. The only side effects are (for me) peeling blisters on my hands, but not bad. When I first started, dizziness upon standing and or laying back. I too have been taking it for years. It helps with my anxiety and depression. As far as pain I guess it helps, because I do have to take hydrocoden also for chronic pain. Little to no weight gain. Thank goodness.

Anonymous
by Anonymous - Original Poster on Oct. 13, 2012 at 5:16 AM

 I was hoping it would work for me but I really have had no relief at all from it.  The only antidepressant that has ever worked was Wellbutrin and that only worked a little bit, just enough to take the edge off of the anger and rage fits.  At least I have xanax and Ritalin but I know I need more but I am not sure what.

I am glad Cymbalta is working for you.  Continued good luck to you.

Quoting twistandshout:

 I take cymbalta ta and it has been a life savor for me. I take it for anxiety, chronic pain and depression. The only side effects are (for me) peeling blisters on my hands, but not bad. When I first started, dizziness upon standing and or laying back. I too have been taking it for years. It helps with my anxiety and depression. As far as pain I guess it helps, because I do have to take hydrocoden also for chronic pain. Little to no weight gain. Thank goodness.

 

twistandshout
by on Oct. 13, 2012 at 5:28 AM

 Thank You!! Different drugs work different on each person. Good Luck to you finding something that works for you.

Anonymous
by Anonymous - Original Poster on Oct. 13, 2012 at 6:32 AM

 Thanks so much.  I have been on SO many different ones and my doc said I am resistant to them but I will keep trying to find something that works.  As long as it doesn't have weight gain side effects or other bad side effects I will try it.  I think it's just a case of getting through all the cr*p and hopefully when things improve the depression will improve too as my doc says but I have been struggling with depression since I was a child. 

Anyway, thanks again and have a nice weekend.

 

Quoting twistandshout:

 Thank You!! Different drugs work different on each person. Good Luck to you finding something that works for you.

 

lyrick24
by Ruby Member on Oct. 13, 2012 at 9:31 AM

 you dont want to go back on the wellbutrin. there are other things you can try. if you have had head injuries wellburtrin is not the drug for you. im sorry the cymbalta gave you so many side effects. i would get him to try something else and see if i can tolerate it.

Trikittyluv
by on Oct. 13, 2012 at 11:41 PM
Cymbalta works for me, but I have been on many different meds over the years. I have to change the antidepressants out every two years or so. Anyways, sounds like your side effects are way worse than the benefits of the drug, Sweetie :(

As far as I know, the antidepressant with the very least side effects at all is Zoloft. It also has the added benefit of being an antidepressant/anti-anxiety combo.
Maybe you should look into that one.
elwalters77
by Erica on Oct. 14, 2012 at 11:52 PM

Cymbalta seems to work well for some and not well at all or gives lots of side effects to others. Maybe a different med might help you better.

lucy164
by Platinum Member on Oct. 15, 2012 at 9:11 AM

hang in there.  my meds took 8 weeks to kick in.  but i was on cymbalta.  most take much less time.  i wish you well.

anotherandree
by on Oct. 15, 2012 at 10:22 AM

I was on Cymbalta for years and it seemed to work for me (until my situation majorly changed and I needed my meds completely revamped).  However, the entire 4 years I was on it, at 60mg, I never had any of those crazy side effects you had mentioned!  That is aweful!

Anonymous
by Anonymous - Original Poster on Oct. 20, 2012 at 11:01 AM

Oh, i'm such a darn idiot.  I just got back on line after not being online for about a week or more and I started reading my own post thinking it was someone else having my exact symptoms.  Yikes.  I need to get some sleep. 

But anyway, it's good to be back here again.  I have to call my doc soon and move my appointment up sooner than mid-November so I can get something else. 

Thanks so much for all of your responses.  I truly appreciate them all.

Enjoy your weekend.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)